Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 248, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 27, 2004, 9:36 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 9:36 AM CDT (14:36 UTC)
- Expired
- Jul 27, 2004, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 271438
FFWSAT
TXC465-271730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 AM CDT TUE JUL 27 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 1230 PM CDT
* AT 925 AM CDT...DOPPLER RADAR INDICATED FLASH FLOODING RAINS OF
AROUND 2 INCHES ON NEAR DEL RIO. THUNDERSTORMS HAVE BEEN MOVING
NORTHEAST AT 15 MPH OVER EAST CENTRAL AND SOUTHEAST VAL VERDE
COUNTIES FOR SINCE AROUND 7 AM.
* OTHER LOCATIONS IN THE WARNING INCLUDE LOMA ALTA AND LAUGHLIN AFB.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2940 10102 2927 10076 2943 10071 3015 10072
2988 10106
$$3 follow-up statements
000
WGUS74 KEWX 271456
FFSSAT
TXC465-271730-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 AM CDT TUE JUL 27 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR VAL VERDE
COUNTY...
AT 940 AM CDT...A TRAINED WEATHER SPOTTER REPORTED 2.3 INCHES OF
RAIN HAD FALLEN 8 MILES NORTHWEST OF DEL RIO. THUNDERSTORMS WILL
CONTINUE TO AFFECT AREAS NEAR AND JUST TO THE EAST OF DEL RIO
THROUGH AROUND 11 AM. WITH THE SLOW NORTHEAST MOVEMENT AT 15
MPH...THESE STORMS COULD POSSIBLY PRODUCE RAINFALL AMOUNTS OF 3 TO 4
INCHES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA
ALTA AND LAUGHLIN AFB.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY.
LAT...LON 2940 10102 2927 10076 2943 10071 3015 10072
2988 10106
$$000
WGUS74 KEWX 271624
FFSSAT
TXC465-271730-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1119 AM CDT TUE JUL 27 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR VAL VERDE
COUNTY...
AT 1115 AM CDT...THE SHOWERS PRODUCING HEAVY RAINS HAVE SUBSIDED AND
MOVED INTO EDWARDS COUNTY. ISOLATED SHOWERS CONTINUE OVER EASTERN
VAL VERDE COUNTY NEAR LOMA ALTA. SMALL CREEKS AND STREAMS MAY
CONTINUE TO BE FLOODED FOR THE NEXT FEW HOURS FROM EARLIER RAINS.
ADDITIONALLY COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...
STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
LAT...LON 2940 10102 2927 10076 2943 10071 3015 10072
2988 10106
$$000 WGUS74 KEWX 271731 FFSSAT TXC465-271740- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CDT TUE JUL 27 2004 ...THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY EXPIRED AT 1230 PM CDT... THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY HAS BEEN ALLOWED TO EXPIRE AS THE HEAVY RAINS HAVE DISSIPATED AND MOVED TO THE EAST. MOTORISTS SHOULD CONTINUE TO USE CAUTION AS SOME RESIDUAL FLOODING MAY CONTINUE FOR A FEW MORE HOURS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:36 AM CDT, 0 minutes earlier.
Area forecast discussion, Jul 27, 9:36 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 936 AM CDT TUE JUL 27 2004 .UPDATED DISCUSSION... A REGIONAL SURFACE ANALYSIS HAS MOSTLY CLEAR SKIES OVER THE EASTERN HALF OF THE FORECAST WARNING COUNTY AREA OF SOUTH CENTRAL TEXAS. EAST TO NORTHEAST WINDS PREVAILING WITH DEWPOINTS IN THE 60S. MORNING LOWS ACROSS THE REGION WERE MOSTLY IN THE UPPER 60S WITH A FEW READING IN THE MID 60S ACROSS THE HILL COUNTRY AND AROUND 70 OVER THE RIO GRANDE PLAINS REGION. KDFX 88 DOPPLER RADAR HAS SHOWERS AND THUNDERSTORMS OCCURRING OVER THE COUNTIES OF MAVERICK...KINNEY...EDWARDS AND VAL VERDE. MOVEMENT IS A SLOW DRIFT NORTHWARD...HOWEVER...NEW DEVELOPMENT IS ON THE EASTERN SIDE OF THE CONVECTION. THIS DUE TO THE AMPLE MOISTURE INFLOW FROM THE GULF AND THE UPPER LEVEL SHORTWAVE MOVING EASTWARD OUT OF MEXICO INTO THE WESTERN COUNTIES OF THE FORECAST WARNING AREA. HOURLY RAINFALL AMOUNTS OVER VAL VERDE COUNTY ARE AVERAGING AROUND 0.25 TO 0.50 INCHES WITH ISOLATED AMOUNTS OF 0.75 TO 1.00 INCHES IN THE STRONGER STORM CORES. THE COLD FRONT THAT BLOW THROUGH THE AREA SUNDAY NIGHT HAS SETTLED SOUTHWARD AND STARTED TO WASHOUT. PRECIPITATION CHANCES FORECAST ARE EXPECTED DEVELOPMENT DUE TO THE PROXIMITY OF THE COLD FRONTAL BOUNDARIES AND THE MOIST UNSTABLE ATMOSPHERE EXISTING OVER SOUTH CENTRAL TEXAS. MODEL GUIDANCE HAVE A UPPER LEVEL RIDGE TO THE NORTHEAST WITH TROUGHING OVER THE CENTRAL PLAIN STATES AND WESTWARD. THE 12Z GFS CONTINUES TO SHOW THE SAME SOLUTIONS AS THE EARLIER RUNS...MOVING THE UPPER LEVEL SHORTWAVE OUT OF MEXICO EAST-NORTHEAST PROVIDING TEXAS WITH A CONTINUED SHOT OF SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF THE WORKWEEK. THE BIGGEST DIFFERENCE IN THE VARIOUS MODELS IS THE TIMING AND RAINFALL AMOUNTS EFFECTING THE SOUTHERN PLAINS. THE GFS IS SLOWER THAN THE ECMWF AND UKMET. BUT MOVE THE SHORTWAVE OUT FASTER IN THE EXTENDED PERIODS AROUND DAY SEVEN. THE ECMWF AND UKMET KEEP THE SOUTHERN PLAINS COOLER THAN THE GFS OR ETA. THE GFS MOVES THE STALLED COLD FRONT NORTHWARD AS A WARM FRONT WITH DEVELOPING CONVECTION ACTIVITY. THE 4AM FORECAST PACKAGE HAS THIS HANDLED WILL. WILL HOWEVER HAVE TO MAKE A FEW NON-SIGNIFICANT CHANGES...UPDATING THE GRIDS AND BRINGING THE FORECASTS FOR INLINE WITH THE CURRENT OBSERVED WEATHER AND THE ONGOING TRENDS. && .PREV DISCUSSION... WORKING ON A GOOD SUPPLY OF ATMOSPHERIC MOISTURE WILL PRODUCE CHANCE POPS DURING THE DAYTIME AND EARLY EVENING TODAY AND WEDNESDAY AND THEN MAINLY IN THE EAST THURSDAY AND FRIDAY. PRECIP COVERAGE AND AMOUNTS TODAY DO NOT WARRANT REISSUING A FLASH FLOOD WATCH. TEMPS TO CONTINUE BELOW NORMAL THROUGH WEDNESDAY WITH READINGS APPROACHING RECORD LOW TONIGHT OF 68 AT AUS. UPPER LEVEL RIDGE TO BUILD SATURDAY THROUGH MONDAY...SHUTTING OFF SHOWER DEVELOPMENT AND LEADING TO HIGH TEMPS CLIMBING TO SLIGHTLY ABOVE NORMAL. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 5:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT TUE JUL 27 2004 TXZ171>173-183>194-202>209-217>225-228-281100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 500 AM CDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. AN UPPER LEVEL DISTURBANCE OVER NORTHERN MEXICO WILL MOVE EAST ACROSS TEXAS TODAY. THIS SYSTEM WILL TRIGGER ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FEW OF THE STRONGER STORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.